Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 75, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Dec 12, 2021, 3:15 AM EST. It took effect at Dec 12, 2021, 6:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2021, 3:15 AM EST (08:15 UTC)
- In effect from
- Dec 12, 2021, 6:00 AM EST
- Expired
- Dec 12, 2021, 2:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
812 WHUS72 KCHS 120815 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 315 AM EST Sun Dec 12 2021 AMZ350-121615- /O.NEW.KCHS.SC.Y.0075.211212T1100Z-211212T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 315 AM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
525 WHUS72 KCHS 121204 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 704 AM EST Sun Dec 12 2021 AMZ350-121900- /O.CON.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 704 AM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
302 WHUS72 KCHS 121510 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1010 AM EST Sun Dec 12 2021 AMZ350-121900- /O.CON.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1010 AM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
679 WHUS72 KCHS 121731 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1231 PM EST Sun Dec 12 2021 AMZ350-121900- /O.CON.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 1231 PM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...South Santee River to Edisto Beach out 20 NM. * WHEN...Until 2 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
610 WHUS72 KCHS 121857 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 157 PM EST Sun Dec 12 2021 AMZ350-122000- /O.EXP.KCHS.SC.Y.0075.000000T0000Z-211212T1900Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 157 PM EST Sun Dec 12 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EST THIS AFTERNOON... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Dec 12, 1:21 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Dec 12, 1:21 AM EST, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Charleston SC 121 AM EST Sun Dec 12 2021 .SYNOPSIS... A cold front will approach the area from the west today, then move off the coast by Sunday morning. Dry high pressure will then prevail through much of next week before a cold front arrives next weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... Leading outflow boundary and attending thin line of showers have pushed offshore (noted a gust to 27 knots at the Edisto Buoy with the line). Actual cold front remains draped across central South Carolina into central Georgia with one band of fairly widespread light rainfall ahead of the boundary now progressing across the forecast area, and a couple of thinner bands of light showers back along the front. Latest High-res guidance suggest front will slip through the region between 3 AM and 6 AM with the last bit of precip moving off the coast by 7 AM. Have made minor tweaks to pops and precip timing accordingly, nudging up pops to categorical (>80 percent) in some places. A light rain event overall, with QPF amounts between one tenth and one quarter of an inch. Temps and dewpoints will begin to drop off overnight after frontal passage, but expect temps to only drop into the 50s. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... Sunday: A few showers could linger near coastal South Carolina during the morning as a cold front shifts further offshore. However, expect conditions to dry out rapidly as cooler high pressure spreads across the area for much of the day in wake of the departing front. Light northerly sfc winds will limit overall high temp potential, but temps should still peak in the low-mid 60s during the afternoon under sunny skies and a downslope wind aloft. Overnight temps should be the coolest of the week with a light northerly wind and radiational cooling component in place. In general, temps should dip into the mid/upper 30s well inland to mid-upper 40s near the coast. Monday and Tuesday: Dry high pressure will become centered across the Carolinas while the mid-upper lvl flow remains primarily zonal, but gradually shapes into some ridging from the south-southwest. A gradual airmass modification process is expected to unfold with sunny skies in place, ridging, and a downsloping wind aloft. In general, temps should approach the mid-upper 60s Monday, then upper 60s to around 70 Tuesday. Monday night lows will be a few degrees warmer than the previous night, ranging in the upper 30s/lower 40s well inland to upper 40s/lower 50s near the coast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Models are in good agreement in the long term period. Sfc high pressure will ease into the western Atlantic mid to late week while broad ridging extends across the region. The pattern supports dry and gradually warming temps through the week well ahead of a cold front approaching the region next weekend. The only exception to dry weather could be a weak coastal trough that develops along the southwest periphery of the Atlantic high just off the Southeast Coast. A few showers could drift onshore with this feature Wednesday or Thursday, but overall confidence remains too low to include in the latest forecast. Otherwise, expect highs to reach the lower 70s Wednesday, then mid-upper 70s Thursday and Friday. Overnight lows should also trend warmer, starting in the upper 40s to lower 50s away from the coast Tuesday night, then only dipping into the mid- upper 50s inland by Friday night. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... Surface cold front stretches from central South Carolina into central Georgia and will be moving through the terminal sites in the 08Z and 11Z timeframe. Fairly widespread light showers will move through ahead of the boundary through the overnight hours. Mainly VFR weather anticipated with light rain for the next few hours. But some lower MVFR cloud cover may slide through with the boundary itself toward morning. Winds veer solidly NW and eventually N late overnight and Sunday with cooler/drier air overspreading the region. This will bring a return of VFR conditions Sunday/Sunday night. Extended Aviation Outlook: VFR conditions are expected to prevail at CHS, JZI, and SAV terminals through the middle of next week. && .MARINE... Tonight: A cold front will into the local waters late tonight and pass through completely later Sunday morning. Southwesterly flow will peak this evening in the 15-20 knot range, then turn westerly by sunrise Sunday. Seas will generally average 2-4 feet, with up to 5 feet possible near the 20 nm line in the Charleston County waters. Sunday through Thursday: Dry and cooler high pressure will spread across the local area behind a departing cold front early Sunday, setting up a somewhat enhanced pressure gradient and cold air advection regime supportive of winds that approach small craft advisory levels for roughly a 6-12 hr period late Sunday morning into early Sunday afternoon. Seas should peak near 3-4 ft. At this time, 1000mb geostrophic winds suggest sfc winds will fall just short of small craft advisory level conditions, then the pressure gradient will ease Sunday night, resulting in winds no higher than 15 kt through Tuesday. Sfc winds will veer more east, then south- southeast mid week as high pressure slides further offshore across the western Atlantic, but wind speeds will be no higher than the 10- 15 kt range and seas should remain around 3-4 ft or less. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...TBA SHORT TERM...DPB LONG TERM...DPB AVIATION...NED MARINE...BSH/DPB
Hazardous weather outlook, Dec 12, 3:14 AM EST, 1 minute before
Hazardous Weather Outlook National Weather Service Charleston SC 314 AM EST Sun Dec 12 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-130815- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 314 AM EST Sun Dec 12 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 7:42 PM EST | Special Weather Statement | CHS | Allendale | 33 min |
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.